Alert archive / New Jersey / Special Weather Statements in 2017

Special Weather Statement, NWS Philadelphia/Mount Holly

January 30, 2017Burlington County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jan 30, 2017, 7:32 PM EST for Burlington County, New Jersey. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 30, 2017, 7:32 PM EST (00:32 UTC)
Expired
Jan 30, 2017, 8:00 PM EST
In force
28 min
Issued by
NWS Philadelphia/Mount Holly

County Burlington County, NJ

The radar

The Philadelphia radar (KDIX), 23 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2017-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2017-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1597 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

395 
WWUS81 KPHI 310032
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Mount Holly NJ
732 PM EST MON JAN 30 2017
 
NJZ019-027-310100-
Northwestern Burlington-Southeastern Burlington-
732 PM EST MON JAN 30 2017

...A DANGEROUS SNOW SQUALL WILL AFFECT central Burlington County...

* Until 800 PM EST.

* At 731 PM EST...A DANGEROUS SNOW SQUALL WAS along a line extending
  from Medford to near Evesham to near Marlton Lakes...AND MOVING
  east AT 25 MPH.

THIS DANGEROUS SQUALL WILL BE NEAR...
  Leisuretowne around 740 PM EST. 
  Tabernacle and Shamong around 750 PM EST. 
  Presidential Lakes Estates, Wharton State Forest and Chatsworth 
  around 800 PM EST. 

Other locations impacted by this dangerous squall include Medford
Lakes.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS DANGEROUS SQUALL.  THERE MAY BE A LIGHTNING STRIKE.   

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 3991 7451 3980 7448 3970 7457 3981 7483
      3989 7486 3992 7480
TIME...MOT...LOC 0031Z 288DEG 23KT 3991 7481 3988 7484 3983 7483 
$$

Drag

&&

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jan 30, 7:25 PM EST, 7 minutes earlier.

Area forecast discussion, Jan 30, 7:25 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
725 PM EST Mon Jan 30 2017

.SYNOPSIS...
Low pressure will move farther out to sea tonight while high
pressure builds along the Eastern Seaboard. The next clipper
low over the Great Lakes Tuesday will track eastward through the
Northeast and into the Gulf of Maine Tuesday night and
Wednesday. A cold front is expected to arrive Wednesday night,
then high pressure builds in late this weekend into Saturday. A
storm system approaching from the southwest late in the weekend
may redevelop off the Mid-Atlantic coast Sunday night and
Monday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
700 pm update: Snow squalls that passed through much of the area
earlier are weakening as expected early this evening. Several
reports of a few tenths to even an inch of snow in many spots
generally a county or so north and south of the Mason-Dixon Line
this afternoon. Current grids have the downward trend in
precipitation well-handled and did not change this evening.
However, given the quick burst of snow in several spots and
subfreezing surface temperatures, icy patches may be encountered
on area roads through this evening.

Main changes to the grids were to tweak temps/dews/sky cover to
match current trends. Expect a brief period of decreasing clouds
this evening before increasing cloudiness later tonight as the
next system approaches. Rest of forecast unchanged, with
previous discussion below...

A potent upper-level trough, evident on water vapor imagery,
continues to pivot across and east of our area this afternoon.
Strong short wave energy within this trough along with steepening
low to mid level lapses rates is helping to drive some snow
showers. The forecast soundings indicate some instability,
which enhancing the snow shower development. Radar imagery shows
what appears to be a meso-low type feature moving through
portions of central Pennsylvania this afternoon. This will
continue to move east- southeastward and potentially enhance the
snow showers in its vicinity. There are some embedded squalls
as well, which will be accompanied by a rapid reduction in the
local visibility for a brief time. Some of the heavier snow
showers/squalls will produce a quick coating into early this
evening. The main targeted area is mostly from about the
southern Lehigh Valley area to Ocean County on southward.

The snow showers and squalls are expected to end early this
evening from west to east as the forcing shifts offshore and
the instability wanes. We are then between systems briefly with
some possible thinning of the clouds, then low-level warm air
advection starts to develop overnight from southwest to
northeast ahead of a vigorous clipper system. This will allow
the clouds to thicken up late especially the northern half of
the area. It appears that any overrunning snow does not arrive
until Tuesday, therefore after the snow showers end early this
evening a dry forecast is carried. Low temperatures were mostly
a MOS blend.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
A vigorous short wave exiting out of the Midwest this afternoon
will track eastward during Tuesday. This will drive a surface
low, clipper system, eastward from the Great Lakes region. This
feature may weaken some by later in the day as the short wave
shears eastward some. There will be increasing low-level warm
air advection occurring which will enhance a ribbon of lift
during the day, especially through about mid afternoon. This is
centered mostly across our northern zones where even a period of
decent lift is within the dendritic snow growth zone. As a
result, there should be a period of decent snow across the
Poconos to northern New Jersey where the air is the coldest
(higher snow ratios). While this should produce a swath of 1-3
inches of snow with the higher amounts in the Poconos, the area
of strong lift and potential for a band of heavier snow could
set up just to our north. There is enough model consensus to
keep snow amounts fairly close to continuity.

We did increase the PoPs into the categorical range for awhile
however. Farther to the south, some light snow may occur down to
about Philadelphia however we lowered the PoPs southward given
much of the lift looks to be farther to the north. Therefore the
PoP gradient from south to north was tightened up, with the
southern areas potentially seeing little to no precipitation
from this. Given the timing during the day and forecast snow
amounts, we opted to hold off on a winter weather advisory.

As the system starts to track over or just to our north during
the afternoon, the best forcing should start to exit our
northern zones. As a result, it may turn more showery with even
some showers possible farther to the south. The thermal profiles
should remain plenty cold for all snow mostly north of I-78
with some rain/snow farther south or a change to rain showers. A
low-level jet arriving across the southern areas should drive
more warming down there.

High temperatures were mostly a continuity/MOS blend. This
results in much milder air across the far southern areas, with
colder air hanging on across the northern areas.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
An active northern jet stream will be present through the long-term
period with a seemingly endless train of clipper systems progressing
eastward along the northern U.S and southern Canada. A stronger
storm system could impact the region late this weekend. Slightly
above normal temperatures at the start of the period (through
Wednesday) but trend colder with below normal temperatures likely
Thursday through Monday.

The clipper low will eventually pull away from the Gulf of Maine
Tuesday night and out to sea Wednesday into Thursday. This will
allow a cold front to move through the region late Wednesday. We
will continue to indicate a dry fropa based on overwhelming model
support. However, there are a few GEFS members and GGEM that shows
lee cyclogenesis to the east of the southern Appalachians. This weak
surface low would then track northeastward along the front and off
the southern Mid-Atlantic coast, but potentially close enough to
provide a quick shot of light snow to Delmarva/S NJ sometime
Wednesday late afternoon or night.

Yet another clipper low will be quick on its heel, tracking eastward
across southeastern Canada into northern New England. It will bring
another cold front through the region Thursday that provides a
reinforcing shot of cold air. We do not anticipate much impact on
our sensible weather with the forcing for ascent and precipitation
remaining well to our north. However, forecast soundings show steep
lapse rates in the boundary layer, which could support lake-effect
snow streamers at least as far downstream as the southern Poconos.

High pressure builds in behind the front Thursday night and Friday.
Similar to the scenario for late Wednesday, models develop a
secondary wave along the cold front to the lee of the southern
Appalachians on Friday. Currently, the track of the low looks to be
suppressed far enough south to spare our area from snow. This will
have to be watched though for northward trends that would increase
chances for light snow across our far southern forecast zones late
Friday.

The center of the high will progress eastward from the Midwest to
the Mid Atlantic on Saturday-Saturday night. Seasonably cold and dry
conditions can be expected for the first half of the weekend. The
high will then retreat offshore on Sunday as a storm system
approaches from the southwest. As noted over the past few days,
there is a potential for this system to phase with some northern
stream energy as it heads toward the east coast. There is increasing
support for secondary cyclogenesis somewhere near the Mid-Atlantic
coast, but the strength and track of the coastal low will be
dependent on how much and when the phasing of both streams occurs.
Still too early to discuss specific impacts from this storm with
such a wide range of plausible scenarios on the table. Nonetheless,
there should be enough cold air for snow at least at the onset. PoPs
were raised for Sunday afternoon-night.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

00Z TAF update: Not much change to the TAFs this evening. Although
an isolated snow shower cannot be ruled out early this evening,
think these are done at the TAF sites. Expecting VFR conditions
through 09Z with conditions deteriorating to MVFR from west to
east across the area 09Z-13Z. Light snow is likely at KABE,
KRDG, and KTTN for a few hours during the morning and at least
possible at KPNE, KPHL, and KILG, though confidence remains too
low for inclusion at this time. Ceilings/visibilities will
likely lower to IFR for a time during the snow. Expect
transition of any snow to rain or rain showers south of KRDG and
KTTN by late morning. Winds will transition to south or
southeast by morning, then veer to southwest by afternoon with
improving ceilings/visibilities, especially late in the day.

OUTLOOK...

Tuesday night through Saturday...Predominately VFR. W-NW winds will
become breezy each day with gusts 20-25 kt generally expected during
the daytime hours.

&&

.MARINE...
As an upper-level features moves through this afternoon and early
this evening, northwesterly winds may increase for a time. There
then should be a lull into Tuesday before a low-level jet arrives
especially across our southern waters. This is within a warm air
advection regime therefore mixing should become less efficient with
time. Still appears to be a period of gusts up to 30 knots during
Tuesday especially on the Atlantic coastal waters, therefore
extended the Small Craft Advisory through the day Tuesday. If some
gale force gusts occur mainly across the southern Atlantic waters
Tuesday, they should be short in duration and therefore the Gale
Watch has been dropped.

OUTLOOK...

Tuesday night and Wednesday...Winds veer from the west but weaken
briefly during the evening.
Winds then increase with SCA likely in the Atlantic coastal waters
late Tuesday night and Wednesday. A pressure surge behind a cold
front could produce gusts to near gale force early Wednesday morning
but confidence too low to issue a headline at this point.

Wednesday night through Saturday...An extended period of SCA
continue through the end of the week with W-NW winds gusting to
around 25 kt.

&&

.CLIMATE...
432 PM CLI preliminary snow amounts basically are unknown today
due to ongoing snow. Our midnight climate issued around 135 AM
Tuesday January 31 will have the final amounts for Philadelphia,
Atlantic City, Wilmington and Allentown.

We'll try to have some preliminary values in an evening PNS issued
around 730 PM.

Also...later tonight we'll have an update on the monthly average
temperatures and ranking for PHL ABE and ACY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST Tuesday for ANZ430-431-
     450>455.

&&

Synopsis...Klein
Near Term...CMS/Gorse
Short Term...Gorse
Long Term...Klein
Aviation...CMS/Gorse/Klein
Marine...Gorse/Klein
Climate...Drag
Hazardous weather outlook, Jan 30, 4:20 PM EST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 PM EST MON JAN 30 2017

NJZ001-PAZ054-055-312130-
SUSSEX-CARBON-MONROE-
420 PM EST MON JAN 30 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LIGHT SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ON
TUESDAY. THE STEADIEST SNOW IS EXPECTED TO FALL FROM ABOUT MID
MORNING THROUGH MID AFTERNOON.

ANOTHER STORM SYSTEM MAY BRING ACCUMULATING SNOW TO THE AREA LATE
THIS WEEKEND. SNOWFALL ACCUMULATIONS WILL DEPEND ON THE STRENGTH AND
TRACK OF THE LOW. THERE IS HIGH FORECAST UNCERTAINTY AT THIS TIME...
SO PLEASE CONTINUE TO MONITOR FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-PAZ060>062-103-105-312130-
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
WESTERN MONTGOMERY-UPPER BUCKS-
420 PM EST MON JAN 30 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE THREAT OF LOCALIZED SNOW SQUALLS WILL PERSIST THROUGH EARLY THIS
EVENING. THE GROUND COULD QUICKLY BECOME SNOW COVERED AND VISIBILITY
SUDDENLY REDUCED TO UNDER A HALF MILE IN SQUALLS, POTENTIALLY
LEADING TO ACCIDENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LIGHT SNOWFALL ACCUMULATIONS OF AROUND AN 1 INCH ARE EXPECTED ON
TUESDAY. PERIODS OF SNOW IS EXPECTED TO OCCUR FROM ABOUT MID MORNING
THROUGH MID AFTERNOON.

ANOTHER STORM SYSTEM MAY BRING ACCUMULATING SNOW TO THE AREA LATE
THIS WEEKEND. SNOWFALL ACCUMULATIONS WILL DEPEND ON THE STRENGTH AND
TRACK OF THE LOW. THERE IS HIGH FORECAST UNCERTAINTY AT THIS TIME...
SO PLEASE CONTINUE TO MONITOR FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-101-102-104-
106-312130-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
420 PM EST MON JAN 30 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE THREAT OF LOCALIZED SNOW SQUALLS WILL PERSIST THROUGH EARLY THIS
EVENING. THE GROUND WILL QUICKLY BECOME SNOW COVERED AND VISIBILITY
SUDDENLY REDUCED TO UNDER A HALF MILE IN THESE SQUALLS, POTENTIALLY
LEADING TO ACCIDENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STORM SYSTEM MAY BRING ACCUMULATING SNOW TO THE AREA LATE THIS
WEEKEND. SNOWFALL ACCUMULATIONS AS WELL AS THE POSSIBILITY OF A
TRANSITION TO A WINTRY MIX OR RAIN WILL DEPEND ON THE STRENGTH AND
TRACK OF THE LOW. THERE IS HIGH FORECAST UNCERTAINTY AT THIS TIME...
SO PLEASE CONTINUE TO MONITOR FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-312130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
420 PM EST MON JAN 30 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 30, 4:02 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Mount Holly NJ
402 PM EST MON JAN 30 2017

NJZ015>019-021>024-027-PAZ070-071-104-106-302145-
Salem-Camden-Atlantic-Southeastern Burlington-Mercer-Northwestern
Burlington-Cumberland-Atlantic Coastal Cape May-Cape
May-Gloucester-Lower Bucks-Eastern Montgomery-Philadelphia-Delaware-
402 PM EST MON JAN 30 2017

...A DANGEROUS SNOW SQUALL WILL AFFECT portions of western
Atlantic... Cumberland...east central Salem...Camden...south central
Mercer... Gloucester...northwestern Cape May...central Burlington...
southeastern Montgomery...southeastern Bucks...Philadelphia and
southeastern Delaware Counties...

* Until 445 PM EST.

* At 400 PM EST...Scattered DANGEROUS SNOW SQUALLs Were along a line
  extending from Ambler to Philadelphia International Airport to
  Cedarville... AND MOVING east AT 25 MPH.

THese DANGEROUS SQUALLs WILL BE NEAR...  Bridgeton, Cedarville and
Fairton around 405 PM EST.   Millville, Deptford, Jenkintown,
Westville, Woodbury Heights,   Abington, Willow Grove and Ben
Franklin Bridge around 410 PM EST.   Camden, Gloucester City,
Bellmawr, Woodbury, Pitman, Hatboro,   Brooklawn, Bryn Athyn,
Ivyland and Audubon Park around 415 PM EST.   Rockledge, Dividing
Creek, Wissinoming and Golden Triangle around   420 PM EST.
Philadelphia, Magnolia, Laurel Lake, Northeast Philadelphia,
Ashland, Port Norris, Turnersville, Holmesburg, Erlton-Ellisburg and
Tacony around 425 PM EST.   Cherry Hill, Lindenwold, Palmyra, Port
Elizabeth, Echelon,   Bricksboro, Mauricetown, Feasterville,
Andalusia and   Feasterville-Trevose around 430 PM EST. Cumberland,
Bensalem, Mount Laurel, Voorhees, Riverside, Langhorne, Langhorn and
Marlton around 435 PM EST.   Evesham, Berlin and Beverly around 440
PM EST.

Other locations impacted by this dangerous squall include Oak Valley,
Cornwells Heights-Eddington, Collingdale, Churchville, Hulmeville,
Moorestown-Lenola, Merchantville, Tavistock, Gibbsboro and
Pennsauken.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS DANGEROUS SQUALL.  an inch of snow can fall in 10 minutes in
the worst of the squalls.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 3980 7468 3920 7467 3920 7468 3917 7467
      3915 7469 3927 7509 3926 7509 3930 7518
      3929 7520 3933 7530 4005 7529 4021 7527
      4022 7464
TIME...MOT...LOC 2100Z 277DEG 22KT 4014 7521 3986 7523 3935 7523

drag
&&
Special weather statement, Jan 30, 4:22 PM EST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
422 PM EST Mon Jan 30 2017

DEZ001>003-MDZ008-012-015-019-020-PAZ060-101-102-302330-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Berks-Western Chester-Eastern Chester-
Including the cities of Wilmington, Dover, Georgetown, Elkton,
Chestertown, Centreville, Easton, Denton, Reading, Honey Brook,
Oxford, West Chester, and Kennett Square
422 PM EST Mon Jan 30 2017

Scattered heavier snow showers could make for spotty slippery
travel in southeast Pennsylvania, Maryland's eastern shore and
Delaware.

Snow could briefly reduce to visibility to less than a mile and
cover the ground with a quick quarter to half inch.

Be alert for rapidly changing weather conditions and possible
slippery stretches of pavement through 6 PM.

Drag
Special weather statement, Jan 30, 4:53 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Mount Holly NJ
453 PM EST MON JAN 30 2017

NJZ013-018>027-302245-
Coastal Atlantic-Northwestern Burlington-Cumberland-Camden-Coastal
Ocean-Ocean-Western Monmouth-Atlantic-Atlantic Coastal Cape May-Cape
May-Southeastern Burlington-
453 PM EST MON JAN 30 2017

...A DANGEROUS SNOW SQUALL WILL AFFECT portions of Atlantic...east
central Cumberland...Ocean...southeastern Camden...southeastern
Gloucester... northeastern Cape May...Burlington and southwestern
Monmouth Counties...

* Until 545 PM EST.

* At 451 PM EST...scattered DANGEROUS SNOW SQUALLs Were along a line
  extending from Columbus to near Marlton Lakes to Dorothy to
  Seaville...AND MOVING east AT 25 MPH.

THIS DANGEROUS SQUALLs WILL BE NEAR...  Woodbine, Estell Manor,
Seaville, Dorothy, Dennisville and   Belleplain Forest around 455 PM
EST.   Sea Isle City, Pemberton, Strathmere and Leisuretowne around
500   PM EST.   Tabernacle, Wrightstown and Mays Landing around 505
PM EST.   Shamong and Atsion around 510 PM EST.   English Creek and
Browns Mills around 515 PM EST.   Corbin City, Wharton State Forest,
Beesleys Point and Marmora   around 520 PM EST.   Ocean City, Somers
Point and Woodruff around 525 PM EST.   Northfield and Chatsworth
around 530 PM EST.

Other locations impacted by this dangerous squall include Country
Lake Estates, Silver Ridge, Point Pleasant, Mystic Island, Leisure
Knoll, Nws Office, Crestwood Village, Ocean Acres, Folsom and
Collings Lakes.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS DANGEROUS SQUALL.  One half to 1 inch of snow may fall in a few
spots in 10 to 20 minutes.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4006 7412 4005 7405 3999 7414 3958 7422
      3961 7428 3950 7429 3954 7440 3956 7441
      3941 7440 3949 7431 3943 7433 3936 7442
      3933 7468 3929 7455 3915 7469 3921 7488
      4005 7489 4008 7404
TIME...MOT...LOC 2151Z 284DEG 21KT 4008 7471 3983 7483 3938 7484 3920
7472

&&
drag
Special weather statement, Jan 30, 5:08 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Mount Holly NJ
508 PM EST MON JAN 30 2017

DEZ001-MDZ008-PAZ070-101-102-302230-
New Castle-Cecil-Delaware-Western Chester-Eastern Chester-
508 PM EST MON JAN 30 2017

...A DANGEROUS SNOW SQUALL WILL AFFECT northwestern New Castle...
northeastern Cecil...south central Chester and southwestern Delaware
Counties...

* Until 530 PM EST.

* At 506 PM EST...A DANGEROUS SNOW SQUALL WAS along a line extending
  from near West Grove to Lombard...AND MOVING southeast AT 30 MPH.

THIS DANGEROUS SQUALL WILL BE NEAR...
  Pleasant Hill around 510 PM EST.
  Kennett Square, Cherry Hill, Andora, Fair Hill, Ladenberg and
  Kemblesville around 515 PM EST.
  Hockessin, Barksdale, North Star, Appleton and Glen Westover
  around 520 PM EST.
  Newark, Elkton, Ashland and Pike Creek around 525 PM EST.
  Wilmington, Elsmere, New Castle, Newport, Arden, Greenville,
  Glasgow, Talleyville, Bear and Stanton around 530 PM EST.

Other locations impacted by this dangerous squall include
Toughkenamon, Brookside, Ardencroft, Avondale, Ardentown, Edgemoor,
Bellefonte, Modena and Claymont.

VISIBILITIES IN A FEW SPOTS WILL DROP QUICKLY TO LESS THAN A QUARTER
OF A MILE IN THIS DANGEROUS SQUALL WITH A QUICK ONE QUARTER TO THREE
QUARTERS OF AN INCH OF SNOW.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

LAT...LON 3996 7580 3982 7546 3949 7571 3970 7598
TIME...MOT...LOC 2206Z 303DEG 28KT 3988 7579 3970 7595

&&
DRAG
Special weather statement, Jan 30, 5:42 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
542 PM EST Mon Jan 30 2017

DEZ001-002-MDZ008-012-NJZ016>020-027-PAZ070-071-101>104-302345-
New Castle-Kent-Cecil-Kent MD-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Southeastern Burlington-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-
Including the cities of Wilmington, Dover, Elkton, Chestertown,
Pennsville, Glassboro, Camden, Cherry Hill, Moorestown,
Mount Holly, Jackson, Wharton State Forest, Media, Philadelphia,
Honey Brook, Oxford, West Chester, Kennett Square, Collegeville,
Pottstown, Norristown, and Lansdale
542 PM EST Mon Jan 30 2017

Scattered snow showers and isolated squalls will continue to affect
portions of southeast Pennsylvania, southern and central New
Jersey, northeast Maryland and northern Delaware through about 7
PM.

The snow showers and squalls can deposit a quick one half to 1
inch of snow, creating slippery travel with briefly poor
visibility.

Southern Ocean County and portions of eastern Burlington County
New Jersey are expected to see significant snow fall in the next
hour as well as northern Delaware, Salem County in southwest New
Jersey, northern Chester and Montgomery County in Pennsylvania,
just to the west of Philadelphia.

After the snow quits and skies clear this evening, temperatures
will be below freezing with remaining moisture freezing on all
untreated surfaces. Be alert for icy patches later tonight on all
untreated surfaces.

Drag
Special weather statement, Jan 30, 7:32 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Mount Holly NJ
732 PM EST MON JAN 30 2017

NJZ019-027-310100-
Northwestern Burlington-Southeastern Burlington-
732 PM EST MON JAN 30 2017

...A DANGEROUS SNOW SQUALL WILL AFFECT central Burlington County...

* Until 800 PM EST.

* At 731 PM EST...A DANGEROUS SNOW SQUALL WAS along a line extending
  from Medford to near Evesham to near Marlton Lakes...AND MOVING
  east AT 25 MPH.

THIS DANGEROUS SQUALL WILL BE NEAR...
  Leisuretowne around 740 PM EST.
  Tabernacle and Shamong around 750 PM EST.
  Presidential Lakes Estates, Wharton State Forest and Chatsworth
  around 800 PM EST.

Other locations impacted by this dangerous squall include Medford
Lakes.

VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS DANGEROUS SQUALL.  THERE MAY BE A LIGHTNING STRIKE.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS DANGEROUS
SNOW SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 3991 7451 3980 7448 3970 7457 3981 7483
      3989 7486 3992 7480
TIME...MOT...LOC 0031Z 288DEG 23KT 3991 7481 3988 7484 3983 7483

Drag

&&

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 9:41 PM ESTSmall Craft AdvisoryPHI42 hr
Jan 31, 3:42 PM ESTSmall Craft AdvisoryPHI24 hr

Nearby

Special Weather Statements in New Jersey, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.